MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 25 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 25 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FV435T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 10/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection: a deformation of the outer housing of the progav valve and the bloody delivery liquid was observed through the visual inspection.The progav valve housing was subsequently measured and confirmed the presence of a deformation.The housing deformation measured at -0.06 mm, outside the tolerance of 0 ± 0.02 mm.Permeability test: a permeability test has shown that both valves are permeable.Bloody liquid was flushed out during this test.Adjustment test: the progav valve has been tested and can be adjusted to all specified pressures without any effort of power.The braking function is no longer present.Braking force and brake function test: the brake functionality test has shown that the brake function did not operate as expected.The results indicate that the rotor no longer performs as required.The brake force cannot be measured because of the dysfunction of the brake.Results: first, we performed a visual inspection of the progav shunt system.A deformation of the outer housing of the progav valve was observed through the visual inspection.The deformation was confirmed through a measurement of the parallelism of the valve housing.Next, we tested the permeability.Both valves were shown to be permeable.Bloody test liquid was flushed out during this test.Additionally, we tested the adjustability as well as the brake functionality and brake force of the progav valve.The valve was adjustable to all settings, however the brake function did not operate as expected.Finally, we have dismantled the valves.In the progav were minimal visible deposits and in the shunt assistant were no visible deposits observed.Based on our investigation, we are unable to substantiate the claim of occlusion.At the time of our investigation, the valves were shown to be permeable.But we confirm the presence of "self-adjustment".The cause of the deformation of the progav valve and the resultant defect of the rotor could not be determined through our investigation.Significant outside pressure, for example by too much force from the progav adjustment tool or by a fall or impact to the head of the patient, can compromise the integrity of the valve.Despite the lack of significant deposits, it is possible that even non-visible or small amounts of build-up could have led to a temporary compromise of the valve and to the observed malfunction in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that there was a problem with a progav valve.The progav adjusted itself and the surgeon suspected a blockage.Patient information age: (b)(6).Weight: (b)(6).Height: (b)(6).Gender: unknown.Date of implantation: unknown.Date of removal: (b)(6) 2020.

Brand Name
PROGAV SYS W/SA 25 A.CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key10785384
Report Number3004721439-2020-00227
Device Sequence Number3025090
Product Code JXG
UDI-Device Identifier04041906132477
UDI-Public4041906132477
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2019
Device Model NumberFV435T
Device Catalogue NumberFV435T
Device Lot Number20024046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2020
Initial Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight80